Alert archive / Iowa / Tornado Warnings in 2016

Tornado Warning 4, NWS Omaha, NE

April 27, 2016Montgomery County, Page County, Iowa

NWS Omaha, NE issued this tornado warning at Apr 27, 2016, 2:59 PM CDT for Montgomery County, Page County, Iowa. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2016, 2:59 PM CDT (19:59 UTC)
Expired
Apr 27, 2016, 3:30 PM CDT
In force
31 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Montgomery County, IA, Page County, IA

The radar

The Omaha radar (KOAX), 115 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 3:14 PM CDTTORNADO4 E Stanton, IAFIRE CHIEF OBSERVED TORNADO. DAMAGE TO BUILDINGS AND VEHICLES AT A RURAL HOME.
Apr 27, 3:17 PM CDTTORNADO3 Ene Stanton, IATORNADO ON THE GROUND WITH DEBRIS.
Apr 27, 3:25 PM CDTHAIL 15 N Stanton, IAHAIL UP TO QUARTER SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 2:33 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

253 
WFUS53 KOAX 271959
TOROAX
IAC137-145-272030-
/O.NEW.KOAX.TO.W.0004.160427T1959Z-160427T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
259 PM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN MONTGOMERY COUNTY IN SOUTHWESTERN IOWA...
  NORTHEASTERN PAGE COUNTY IN SOUTHWESTERN IOWA...

* UNTIL 330 PM CDT
    
* AT 258 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR VILLISCA...OR 17 MILES WEST OF CORNING...
  MOVING NORTH AT 25 MPH. OTHER STORMS WERE LOCATED ABOUT 5 MILES 
  NORTH OF THIS STORM THAT COULD POSSIBLY PRODUCE A BRIEF TORNADO. 

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  STANTON AROUND 310 PM CDT. 
  ELLIOTT AROUND 330 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE GRANT...
VIKING LAKE STATE PARK AND HEPBURN.

THIS INCLUDES HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 39 AND 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4083 9516 4116 9520 4116 9493 4085 9493
TIME...MOT...LOC 1958Z 173DEG 23KT 4092 9505 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MILLER
4 follow-up statements
123 
WWUS53 KOAX 272003
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
303 PM CDT WED APR 27 2016

IAC137-145-272030-
/O.CON.KOAX.TO.W.0004.000000T0000Z-160427T2030Z/
MONTGOMERY IA-PAGE IA-
303 PM CDT WED APR 27 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EASTERN
MONTGOMERY AND NORTHEASTERN PAGE COUNTIES...
    
AT 303 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR VILLISCA...OR 16 MILES WEST OF CORNING...MOVING NORTH
AT 25 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  STANTON AROUND 315 PM CDT. 
  ELLIOTT AROUND 330 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE GRANT
AND VIKING LAKE STATE PARK.

THIS INCLUDES HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 39 AND 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4087 9515 4116 9520 4116 9493 4087 9493
TIME...MOT...LOC 2003Z 175DEG 20KT 4094 9505 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MILLER
747 
WWUS53 KOAX 272008
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
308 PM CDT WED APR 27 2016

IAC137-145-272030-
/O.CON.KOAX.TO.W.0004.000000T0000Z-160427T2030Z/
MONTGOMERY IA-PAGE IA-
308 PM CDT WED APR 27 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EASTERN
MONTGOMERY AND NORTHEASTERN PAGE COUNTIES...
    
AT 307 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR VILLISCA...OR 15 MILES WEST OF CORNING...MOVING NORTH
AT 25 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN MONTGOMERY AND NORTHEASTERN PAGE COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: GRANT AND VIKING LAKE STATE PARK.

THIS INCLUDES HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 39 AND 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4087 9515 4116 9520 4116 9493 4087 9493
TIME...MOT...LOC 2007Z 179DEG 20KT 4095 9504 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MILLER
582 
WWUS53 KOAX 272015
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
315 PM CDT WED APR 27 2016

IAC145-272024-
/O.CAN.KOAX.TO.W.0004.000000T0000Z-160427T2030Z/
PAGE IA-
315 PM CDT WED APR 27 2016

...THE TORNADO WARNING FOR NORTHEASTERN PAGE COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4091 9515 4116 9520 4116 9493 4091 9493
TIME...MOT...LOC 2014Z 168DEG 23KT 4100 9506 

$$

IAC137-272030-
/O.CON.KOAX.TO.W.0004.000000T0000Z-160427T2030Z/
MONTGOMERY IA-
315 PM CDT WED APR 27 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EASTERN
MONTGOMERY COUNTY...
    
AT 314 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR STANTON...OR 16 MILES WEST OF CORNING...MOVING NORTH
AT 25 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
VILLISCA...STANTON...ELLIOTT...GRANT AND VIKING LAKE STATE PARK. 

THIS INCLUDES HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 39 AND 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4091 9515 4116 9520 4116 9493 4091 9493
TIME...MOT...LOC 2014Z 168DEG 23KT 4100 9506 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MILLER
442 
WWUS53 KOAX 272018
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
318 PM CDT WED APR 27 2016

IAC137-272030-
/O.CON.KOAX.TO.W.0004.000000T0000Z-160427T2030Z/
MONTGOMERY IA-
318 PM CDT WED APR 27 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EASTERN
MONTGOMERY COUNTY...
    
AT 317 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR STANTON...OR 16
MILES WEST OF CORNING...MOVING NORTH AT 20 MPH. THIS WAS REPORTED BY
LOCAL FIRE DEPARTMENT WITH DEBRIS. 

HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL. 

SOURCE...LAW ENFORCEMENT CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
VILLISCA...STANTON...ELLIOTT...GRANT AND VIKING LAKE STATE PARK. 

THIS INCLUDES HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 39 AND 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4091 9515 4116 9520 4116 9493 4091 9493
TIME...MOT...LOC 2017Z 169DEG 18KT 4100 9506 

TORNADO...OBSERVED
HAIL...1.00IN

$$

MILLER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 27, 1:52 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 27, 1:52 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
152 PM CDT WED APR 27 2016

.UPDATE...
ISSUED AT 144 PM CDT WED APR 27 2016

SURFACE LOW REMAINS PARKED IN THE PLATTE RIVER VALLEY WEST
SOUTHWEST OF COLUMBUS AT 18Z. SUBJECTIVE SURFACE ANALYSIS COMBINED
WITH BOUNDARIES NOTED ON KOAX RADAR SHOW THE OCCLUSION POINT WAS
BETWEEN LINCOLN AND WAHOO. CONVECTION HAS BEGUN TO DEVELOP ALONG
THE VARIOUS BOUNDARIES. CONVECTION ALLOWING MODELS OF HRRR...
EXPERIMENTAL HRRR AS NSSL 4KM SUGGEST MINI SUPER CELL STORMS WILL
DEVELOP FROM NEAR FREMONT EAST SOUTHEAST ALONG THE WARM FRONT.
THESE WOULD BE LOW TOPPED STORMS. OF SOME CONCERN IS THE TRIPLE
POINT WHERE SOME ROTATION MAY BE DEVELOPING JUST SOUTH OF OUR
OFFICE. SURFACE BASED CAPE IS 1000-1500 J/KG IN THE WARM SECTOR.
0-3KM CAPE IS 100-125 J/KG...WITH STEEP LOW LEVEL LAPSE RATES. WE
COORDINATED WITH SPC EARLIER IN THE DAY TO PULL THE SLIGHT RISK OF
SEVERE STORMS FURTHER WEST...AND ALSO BRING 2 PERCENT TORNADO
PROBABILITIES INTO THE REGION. THERE IS A SMALL WINDOW OF STORMS
OF ABOUT 1-2 HOURS AT ANY GIVEN LOCATION AS THESE STORMS SHIFT
NORTH. FREEZING LEVEL IS LOW...AROUND 8000 FEET. THUS 50DBZ
HEIGHTS WOULD BE QUITE LOW FOR HAIL...WHICH COULD BE 1 TO 1.5
INCHES.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 307 AM CDT WED APR 27 2016

NEGATIVELY TILTED AND ELONGATE UPPER TROUGH AXIS CURRENTLY
EXTENDS FROM SOUTHEASTERN MONTANA INTO NORTHEAST COLORADO TO THE
BASE IN THE OKLAHOMA PANHANDLE/SOUTHWESTERN KANSAS. WIDESPREAD
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO SPIRAL AROUND THE
SYSTEM THIS MORNING WITH THE SFC LOW AT 08Z LOCATED OVER NORTH
CENTRAL KANSAS.

AS THE SURFACE LOW MOVES NORTHEAST INTO SOUTHEAST NEBRASKA TODAY...THE
COLD CLOSED UPPER LOW WILL TIGHTEN UP AND SHIFT NORTHEAST...SLIGHTLY
BEHIND THE SFC LOW. INGREDIENTS SEEM TO BE COMING TOGETHER FOR
WHAT COULD BE A CLASSIC MINI-SUPERCELL EVENT. THE TRIPLE POINT
BY 18-21Z IS FORECAST TO EXTEND FROM EAST CENTRAL NEBRASKA INTO
SOUTHWEST IOWA. LATEST CAM'S SHOW DEVELOPMENT GENERALLY ALONG AND
EAST OF THE MISSOURI RIVER BY MID/LATE AFTERNOON AND QUICKLY
SPREAD THIS ACTIVITY NORTHEAST AS BOTH THE UPPER LOW AND SFC LOW
MOVE INTO E/NE EVENING. COOLER AIR...WITH EVEN A FEW HINTS OF 0C
850MB TEMPS...WRAP INTO THIS LOW TONIGHT WITH DEFORMATION BAND
SETTING UP ACROSS NORTHEAST NEBRASKA. WILL BE A CHILLY WET NIGHT
ACROSS MUCH OF OUR NORTHERN COUNTIES.

UPPER LOW EXITS EAST OF THE CWA THURSDAY AFTERNOON ENDING ANY
REMAINING PCPN CHANCES OVER OUR NORTHERN COUNTIES. COLD AIR
ADVECTION CONTINUES TO SETTLE SOUTH AS SFC HIGH PRESSURE OVER THE
NORTHERN PLAINS DROPS INTO THE AREA. THURSDAY NIGHT/FRIDAY MORNING
LOWS COULD BOTTOM OUT IN THE UPPER 30S IN OUR NORTH TO LOWER 40S
IN OUR SOUTH. WEAK UPPER RIDGING WILL BUILD OVERHEAD FRIDAY AHEAD
OF THE NEXT LARGE UPPER TROUGH WHICH WILL BE ROUNDING THE FOUR
CORNERS REGION AT THAT TIME.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 307 AM CDT WED APR 27 2016

PCPN CHANCES INCREASE FROM SOUTHWEST TO NORTHEAST FRIDAY EVENING
AS LARGE SCALE FORCING INCREASES WITH APPROACH OF UPPER LOW. ISENTROPIC
UPGLIDE ALSO WILL BE INCREASING IN WAA ZONE ACROSS OUR
SOUTHEASTERN COUNTIES. PCPN CHANCES CONTINUE THROUGH SATURDAY AND
MUCH OF SUNDAY AS THE UPPER LOW SLOWLY SHIFTS EAST OF THE AREA BY
SUNDAY NIGHT. DRIER CONDITIONS ARE FINALLY ON THE HORIZON FOR MID
TO LATE NEXT WEEK.

&&

.AVIATION...(18Z TAFS FOR KOMA...KLNK...KOFK THROUGH 18Z THURSDAY)
ISSUED AT 144 PM CDT WED APR 27 2016

BELIEVE THUNDERSTORMS COULD AFFECT KOMA/KOFK FROM 19-21Z AS A
FRONTAL BOUNDARY CONTINUES TO ARC NORTHWARD. OTHERWISE...IT'S
MOSTLY MVFR INITIALLY...BUT PROBABLY BECOMING IFR THROUGH THE
NIGHT. ALSO A COMPLICATED WIND FORECAST AS SURFACE LOW PRESSURE
MOVES THROUGH THE REGION.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

UPDATE...DEWALD
SHORT TERM...KERN
LONG TERM...KERN
AVIATION...DEWALD
Hazardous weather outlook, Apr 27, 11:49 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1149 AM CDT WED APR 27 2016

NEZ011-012-015>018-030>032-042-065-078-088-089-280700-
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
PLATTE-SEWARD-SALINE-JEFFERSON-GAGE-
1149 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS COULD OCCUR THIS AFTERNOON...BUT IN GENERAL
SEVERE STORMS ARE NOT EXPECTED IN THIS AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR ISOLATED THUNDERSTORMS RETURN FRIDAY NIGHT THROUGH
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON THROUGH
TONIGHT.

IAZ043-055-056-069-079-080-090-091-NEZ033-034-043>045-050>053-
066>068-090>093-280700-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-
SARPY-LANCASTER-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1149 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WARM FRONT
THAT EXTENDS FROM NEAR COLUMBUS NEBRASKA EAST SOUTHEAST TO NEAR
SHENANDOAH IOWA. STORMS COULD BECOME SEVERE THIS AFTERNOON WITH
ONE TO ONE AND ONE HALF INCH HAIL POSSIBLE...ESPECIALLY FROM
FREMONT EAST SOUTHEASTWARD IN INTO SOUTHWEST IOWA JUST NORTH OF
THE FRONTAL BOUNDARY. THERE IS ALSO ALSO A VERY SMALL RISK FOR AN
ISOLATED TORNADO AND DAMAGING WINDS. STORMS ARE FORECAST TO
INITIALLY DEVELOP 1 TO 2 PM...AND COULD LINGER THROUGH 5 TO 7 PM
AS THEY SHIFT NORTHWARD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR ISOLATED THUNDERSTORMS RETURN FRIDAY NIGHT THROUGH
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE AREA
THIS AFTERNOON AND EVENING.

DEWALD

In the hours before

Local storm report, Apr 27, 2:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
223 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     FUNNEL CLOUD     5 N CLARINDA            40.81N 95.04W
04/27/2016                   PAGE               IA   TRAINED SPOTTER

&&

PEARSON
Local storm report, Apr 27, 2:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
241 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HAIL             NW VALLEY               41.31N 96.35W
04/27/2016  M1.25 INCH       DOUGLAS            NE   OFFICIAL NWS OBS

&&

VDEWALD
Local storm report, Apr 27, 2:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
245 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             VALLEY                  41.31N 96.35W
04/27/2016  M1.25 INCH       DOUGLAS            NE   OFFICIAL NWS OBS

&&

VDEWALD
Local storm report, Apr 27, 2:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
251 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TORNADO          2 NE HEPBURN            40.87N 94.99W
04/27/2016                   PAGE               IA   FIRE DEPT/RESCUE

            BRIEF TOUCHDOWN. NO DAMAGE.

&&

NWS OMAHA/VALLEY NE
IRIS SYSTEM
Local storm report, Apr 27, 2:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
254 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     FUNNEL CLOUD     4 S RIVERTON            40.63N 95.57W
04/27/2016                   FREMONT            IA   PUBLIC

&&

PEARSON
Local storm report, Apr 27, 2:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
258 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             2 NW VALLEY             41.33N 96.37W
04/27/2016  M1.00 INCH       DOUGLAS            NE   TRAINED SPOTTER

&&

VDEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:14 PM CDTSpecial Weather StatementOAXFremont31 min
Apr 27, 2:26 PM CDTSevere Thunderstorm WarningOAXFremont49 min
Apr 27, 2:36 PM CDTTornado WarningOAXMontgomery, Page24 min
Apr 27, 2:45 PM CDTTornado WarningOAXFremont45 min
Apr 27, 2:56 PM CDTSevere Thunderstorm WarningOAXMills49 min
Apr 27, 3:23 PM CDTTornado Warning Tornado observedOAXMontgomery37 min
Apr 27, 3:26 PM CDTSevere Thunderstorm WarningOAXFremont, Page32 min
Apr 27, 3:48 PM CDTSevere Thunderstorm WarningOAXMills, Pottawattamie27 min
Apr 27, 3:49 PM CDTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Page41 min
Apr 27, 3:54 PM CDTSevere Thunderstorm WarningOAXMontgomery, Pottawattamie36 min
Apr 27, 4:48 PM CDTAreal Flood AdvisoryOAXMontgomery, Page4 hr
Apr 27, 5:01 PM CDTAreal Flood WarningOAXMills3 hr
Apr 27, 5:14 PM CDTSpecial Weather StatementOAXMontgomery46 min
Apr 27, 6:04 PM CDTFlash Flood WarningOAXMontgomery, Page5 hr

Nearby

Tornado Warnings in Iowa, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.